Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Suddenly noticed blackness on whole face. What could be the reason?

Aug 2012
User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 362 Questions
Pls I found out that the whole of my face suddenly became very black pls what can be the reason?
Posted Wed, 17 Oct 2012 in Pigmentation Problems
Answered by Dr. Madhuri Patil 3 hours later

Thank you for the query.

I wanted to know a few more things:
- What is the reason for renal failure and how bad is the serum creatinine?
- Are you losing weight by any chance?
- What is the heart problem like - is it ischemic heart disease or heart failure following that?

Darkening of skin is associated with the following:
- Dark pigmentation of skin is seen in renal, hepatic (liver) and heart failure.
- If you are losing weight with some kind of weakness in body then lower serum cortisol can be a reason for dark pigmentation.
- Any kind of acute stress also makes you dark
- If you are losing weight with some kind of palpitations and tremors in body, excess sweating etc exist then it can be something call 'hyperthyroidism' where you get functional 'hypocortisolism' and this leads to dark pigmentation.
- Having very low vitamin B12 levels in the body is another reason.

In brief you will need to be evaluated to know the cause of darkening. If any of the below test is done recently (in last 3 months), please let me know the results. Else, the below tests are in order.
- Thyroid Stimulation Hormone (TSH).
- Free T4
- Serum Cortisol- blood sample given in fasting, at 8 AM and not beyond that
- Serum Vitamin B12 levels
- Serum creatinine
- Serum sodium
- Serum potassium
- Liver function tests
- Hemoglobin

This will give us lead to find a reason for such a sudden onset of dark pigmentation of the skin. So please revert back with these reports.

Hope this answers your query. Let me know if you have any other enquiries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor